6 doctors weighed in:

Can injections actually be making veins more noticeable?

6 doctors weighed in
Dr. Richard Mueller
Phlebology
2 doctors agree

In brief: Rarely, yes

Sclerotherapy injections rarely can make things appear more prominent by causing a side effect called matting matting is the new appearance of extremely small red spider veins so small that it looks more like a rash than individual veins matting can be difficult to treat and is often treated by further sclerotherapy or by external laser.
The other way in which injections can make veins appear more.

In brief: Rarely, yes

Sclerotherapy injections rarely can make things appear more prominent by causing a side effect called matting matting is the new appearance of extremely small red spider veins so small that it looks more like a rash than individual veins matting can be difficult to treat and is often treated by further sclerotherapy or by external laser.
The other way in which injections can make veins appear more.
Dr. Richard Mueller
Dr. Richard Mueller
Thank
Dr. Ted King
Phlebology
2 doctors agree

In brief: It can seem that way

Sometimes veins can appear to become more noticeable with injections because of blood flow changes that occur with treatment.
This can be frustrating, but it is important to remember that when this happens, the veins that become more prominent were veins that needed to be treated anyway. So the treatment has done you a favor by uncovering trouble that was already there but you didn't know about.

In brief: It can seem that way

Sometimes veins can appear to become more noticeable with injections because of blood flow changes that occur with treatment.
This can be frustrating, but it is important to remember that when this happens, the veins that become more prominent were veins that needed to be treated anyway. So the treatment has done you a favor by uncovering trouble that was already there but you didn't know about.
Dr. Ted King
Dr. Ted King
Thank
1 comment
Dr. Christopher Bulger
The effects of injections may include transient prominence but ultimately will result in resolution and treatment of the affected vein.
Dr. Thomas Rohde
General Practice
1 doctor agrees

In brief: Yes

Initially after injection enlargement of the veins is due to inflammation from the injectant, but then it should subside over the next few weeks.
Occasionally an area of a vein will get some blood trapped in it and it will look enlarged, bluish in color, and be quite tender. These need to be drained to relieve discomfort. Please follow your doctor's advice on wearing support hose to prevent these.

In brief: Yes

Initially after injection enlargement of the veins is due to inflammation from the injectant, but then it should subside over the next few weeks.
Occasionally an area of a vein will get some blood trapped in it and it will look enlarged, bluish in color, and be quite tender. These need to be drained to relieve discomfort. Please follow your doctor's advice on wearing support hose to prevent these.
Dr. Thomas Rohde
Dr. Thomas Rohde
Thank
Get help from a real doctor now
Dr. Peter Kurzweil
Board Certified,
46 years in practice
16M people helped
Continue
108,000 doctors available
Read more answers from doctors